does changing thyroxine dosage effect your menstrual cycle?

Hello

I've recently been told my levothyroxine dosage of 100mg was too high and about 2 weeks ago it was reduced to 75mg. my blood tests were TSH 0.04 & T4 21.5

I am starting to feel more myself, more energy, less low etc but now my period is 9 days late with no sign of it arriving any time soon.

Do you think this decrease could have messed my cycle up? Its either that or the early menopause I've been warned of is doing it's thing :(

oh and my weight just won't shift at the moment, even with regular running and pretty healthy eating!

thank you x

6 Replies

oldestnewest
  • It could be the decrease. It might take a couple of months to settle down.

    Another possibility is that 100mcg was slightly too high for you (hence why you are feeling better since the increase) but that 75mcg isn't quite enough. You could try alternating between 75 and 100mcg to see what happens. 75mcg is quite a low dose in the scheme of things.

    It can be a tricky thing finding the right dose so this alternating approach may work.

    If you can't find the right dose whatever you do, it may be time to add a small amount of T3 or perhaps try 10mcg T3 and 50mcg of levothyroxine, for example.

    I hope you find what works best for you

    Carolyn x

  • great, thank you for your answer. My GP did say I may need to do this, I will have my blood tests in a few weeks, so it will hopefully be clearer. I'm having these weird 'coma' sleeps, very regularly, I always used to sleep so lightly xx

  • Carolyn gives some excellent advice. She is an experienced member of the admin team here.

    Also, if you are concerned about the menopause, there are various hormone tests that your GP can arrange. These tests could help to clarify the situation.

    Bob.

  • Thanks Bob, I've already been told I will have a premature menopause, I was just, hoping it wouldn't be so soon, we have a treatment of natural IVF planned :(

  • That's a good point about the hormone tests. I didn't think about that; perhaps because I haven't been there yet (and hopefully won't for a while!)

    Premature onset menopause can be caused by hypothyroidism. Some members have found their peri-menopausal symptoms have reversed once adequately treated with thyroid medication. I really hope this is the case for you too.

    Good luck with the baby :)

  • oh really? That's good to hear, I hope can reverse it too :)

You may also like...